MAUDE Adverse Event Report: CONMED 5.5MM STERLING, SPHERICAL BUR, REDUCED HOOD; ARTHROSCOPIC SHAVER SYSTEM BLADE

CONMED 5.5MM STERLING, SPHERICAL BUR, REDUCED HOOD; ARTHROSCOPIC SHAVER SYSTEM BLADE
Model Number H9112RH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned by the user facility and no photographic evidence was provided; therefore, the reported failure could not be verified and a root cause cannot be conclusively determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A two-year review of complaint history revealed (b)(4) similar complaints, with (b)(4) devices, for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4) percent, if all complaints were confirmed.The instructions for use advises the user of the following.Do not apply excessive loading to the shaver blades or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that during a shoulder case, the tip of the h9112rh bur broke off and fell into the patient.The tip was retrieved with a grasper.There was a 5 minute surgical delay.No patient injury was reported.Upon gathering additional information, it was reported the procedure and patient's recovery was as expected.This report is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
5.5MM STERLING, SPHERICAL BUR, REDUCED HOOD
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE
Manufacturer (Section D)
CONMED
11311 concept blvd.
largo FL 33773
MDR Report Key7659620
Report Number1017294-2018-00100
Device Sequence Number16647128
Product Code GFF
UDI-Device Identifier10845854029640
UDI-Public(01)10845854029640(17)230315(10)914589
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model NumberH9112RH
Device Catalogue NumberH9112RH
Device Lot Number914589
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/03/2018
Patient Sequence Number1